Alert archive / Oklahoma / Tornado Warnings in 2015
Tornado Warning 62, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 9, 2015, 7:11 PM CDT for Bryan County, Johnston County, Marshall County, Oklahoma. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2015, 7:11 PM CDT (00:11 UTC)
- Expired
- May 9, 2015, 7:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Bryan County, OK, Johnston County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 165 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 7:25 PM CDT | TORNADO | 1 Ssw Silo, OK | UPDATED. SPOTTERS AND CHASERS INDICATE THIS TORNADO DEVELOPED ABOUT 1 MILE SOUTH-SOUTHWEST OF SILO AROUND 725 PM AND MOVED AT LEAST TO 5 MILES NORTH-NORTHWEST OF DURANT AROUND 735 PM. DAMAGE REPORTED 5 MILES WEST-NORTHWEST OF DURANT INCLUDE WALL DAMAGE TO MOBI |
| May 9, 7:35 PM CDT | TORNADO | 5 Wnw Durant, OK | WALL DAMAGE TO MOBILE HOME... SEVERAL TREES DOWN... ONE UP ROOTED... ROOF DECKING REMOVED FROM HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 1:21 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2343 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 5.1
- Supercell composite
- 26.9
The text
As transmitted, in the capitals the NWS used until 2016.
356
WFUS54 KOUN 100011
TOROUN
OKC013-069-095-100045-
/O.NEW.KOUN.TO.W.0062.150510T0011Z-150510T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
711 PM CDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
NORTHWESTERN BRYAN COUNTY IN SOUTHEASTERN OKLAHOMA...
EAST CENTRAL MARSHALL COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 745 PM CDT
* AT 710 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR MEAD...MOVING NORTHEAST AT 25 MPH.
A SECOND AREA OF LOCATION WAS LOCATED EAST OF LITTLE CITY.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
DURANT...SILO...MEAD...ARMSTRONG...NIDA...EASTERN LAKE TEXOMA AND
CALERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 3395 9627 3390 9657 3392 9661 3396 9662
3407 9662 3421 9646
TIME...MOT...LOC 0010Z 239DEG 20KT 3399 9655
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
MAHALE3 follow-up statements
083
WWUS54 KOUN 100017 RRA
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
717 PM CDT SAT MAY 9 2015
OKC095-100026-
/O.CAN.KOUN.TO.W.0062.000000T0000Z-150510T0045Z/
MARSHALL OK-
717 PM CDT SAT MAY 9 2015
...THE TORNADO WARNING FOR EAST CENTRAL MARSHALL COUNTY IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3391 9656 3392 9658 3395 9660 3396 9658
3402 9657 3404 9657 3405 9656 3407 9655
3407 9656 3421 9646 3395 9627
TIME...MOT...LOC 0016Z 238DEG 19KT 3400 9653
$$
OKC013-069-100045-
/O.CON.KOUN.TO.W.0062.000000T0000Z-150510T0045Z/
JOHNSTON OK-BRYAN OK-
717 PM CDT SAT MAY 9 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN JOHNSTON AND NORTHWESTERN BRYAN COUNTIES...
AT 716 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MEAD...MOVING NORTHEAST AT 20 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
DURANT...SILO...MEAD...ARMSTRONG...NIDA...EASTERN LAKE TEXOMA AND
CALERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 3391 9656 3392 9658 3395 9660 3396 9658
3402 9657 3404 9657 3405 9656 3407 9655
3407 9656 3421 9646 3395 9627
TIME...MOT...LOC 0016Z 238DEG 19KT 3400 9653
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
MAHALE222
WWUS54 KOUN 100029
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
729 PM CDT SAT MAY 9 2015
OKC069-100038-
/O.CAN.KOUN.TO.W.0062.000000T0000Z-150510T0045Z/
JOHNSTON OK-
729 PM CDT SAT MAY 9 2015
...THE TORNADO WARNING FOR SOUTHEASTERN JOHNSTON COUNTY IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3400 9632 3396 9649 3406 9653 3412 9648
3412 9645 3416 9645 3416 9642 3414 9641
TIME...MOT...LOC 0028Z 239DEG 20KT 3404 9646
$$
OKC013-100045-
/O.CON.KOUN.TO.W.0062.000000T0000Z-150510T0045Z/
BRYAN OK-
729 PM CDT SAT MAY 9 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN BRYAN COUNTY...
AT 728 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SILO...MOVING NORTHEAST AT 25 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD NEAR SILO. A
TORNADO MAY DEVELOP AT ANY TIME.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
DURANT AND SILO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 3400 9632 3396 9649 3406 9653 3412 9648
3412 9645 3416 9645 3416 9642 3414 9641
TIME...MOT...LOC 0028Z 239DEG 20KT 3404 9646
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
MAHALE037
WWUS54 KOUN 100031
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT SAT MAY 9 2015
OKC013-100045-
/O.CON.KOUN.TO.W.0062.000000T0000Z-150510T0045Z/
BRYAN OK-
731 PM CDT SAT MAY 9 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN BRYAN COUNTY...
AT 731 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR SILO...MOVING
NORTHEAST AT 25 MPH.
HAZARD...DAMAGING TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO NEAR SILO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
DURANT AND SILO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 3400 9632 3396 9649 3406 9653 3412 9648
3412 9645 3416 9645 3416 9642 3414 9641
TIME...MOT...LOC 0031Z 239DEG 20KT 3405 9645
TORNADO...OBSERVED
HAIL...1.50IN
$$
MAHALEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 9, 6:52 PM CDT, 19 minutes earlier.
Area forecast discussion, May 9, 6:52 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT SAT MAY 9 2015
.DISCUSSION...
THE 00Z AVIATION DISCUSSION FOLLOWS....
&&
.AVIATION...
THE LARGE UPPER-LEVEL STORM SYSTEM THAT HAS BROUGHT REPEATED
CONVECTIVE OUTBREAKS TO THE SOUTHERN PLAINS IS NOW CENTERED OVER
SOUTH-CENTRAL COLORADO. THIS CREATES A LARGE AMOUNT OF UNCERTAINTY
REGARDING SURFACE FEATURES...PARTICULARLY THE DRYLINE. THE USUAL
RULE IS TO BELIEVE THE WESTERNMOST FORECAST MODEL FOR THIS
FEATURE...WHICH WOULD KEEP IT W OF ALL TAF SITES EXCEPT KGAG AND
KWWR THROUGH 00Z TOMORROW. THE MOIST...UNSTABLE...UNCAPPED
ENVIRONMENT TO THE E OF THE DRYLINE WILL BE ABLE TO GENERATE TSRA
ALMOST ANYWHERE...ANYTIME...INCLUDING OVERNIGHT AS THE LOW-LEVEL
JET REFORMS. THE TAFS...THEREFORE...ARE VERY LOW CONFIDENCE IN
TIMING/CEILINGS/TSRA...AND INCLUDE WHAT APPEARS TO BE THE MOST
LIKELY SCENARIO. IN ADDITION...THERE IS A POSSIBILITY THAT FG
COULD FORM AGAIN TONIGHT OVER PARTS OF OK...BUT LOW/MID CLOUD
COVER IS MORE LIKELY TO PREVENT IT.
CMS
&&
.PREV DISCUSSION... /ISSUED 409 PM CDT SAT MAY 9 2015/
DISCUSSION...
STRONG/SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH MID
EVENING ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA.
SUBSTANTIAL SEVERE...INCLUDING TORNADOES POSSIBLE. GREATEST
CONCERN WILL BE OVER WESTERN NORTH TEXAS...NEAR AND SOUTH OF
SEYMOUR AND WICHITA FALLS...OVER TOWARD SOUTH-CENTRAL OKLAHOMA.
SOMEWHAT LOW CONFIDENCE IN DRYLINE CONVECTION AFFECTING WESTERN
OKLAHOMA LATE THIS AFTERNOON AND EVENING...BUT WILL LEAVE POPS
GOING FOR THE POSSIBILITY. MOST OF THE FORCING AND STEERING FLOW
WOULD KEEP CONVECTION JUST NORTH AND WEST OF BODY OF OKLAHOMA.
DEPENDING ON WHAT HAPPENS WITH NORTHERN TEXAS/FAR SOUTHERN
OKLAHOMA CONVECTIVE TRENDS THROUGH THE EVENING INTO OVERNIGHT...
WE COULD SEE CONVECTION REDEVELOPING NEAR THE I-44 CORRIDOR TOWARD
DAYBREAK SUNDAY. IF THERE IS AN MCS TO OUR SOUTH...CHANCES QUITE
LOW. IF CONVECTION DOES NOT SUSTAIN TO OUR SOUTH OR MOVES EAST
QUICKER THAN PROGD...WE COULD SEE ELEVATED LLJ INDUCED ACTIVITY
NEAR THE I-44 CORRIDOR TOMORROW MORNING. SLOW EASTWARD PROGRESS
WOULD BE SEE THROUGH THE DAY SUNDAY WITH MOST OF THE SEVERE RISK
ACROSS EASTERN AND SOUTHEAST OKLAHOMA. HEAVY RAIN/FLOODING APPEARS
TO BE THE PRIMARY CONCERNS FOR WESTERN NORTH TEXAS-SOUTHWEST INTO
CENTRAL OKLAHOMA.
A COUPLE OF DRY DAYS MONDAY AND TUESDAY BEFORE ACTIVE PATTERN
RETURNS MID TO LATE WEEK. ROUNDS OF SEVERE WEATHER APPEAR PROBABLE
WITH FLOODING A DEFINITE AND CONTINUING THREAT. TEMPERATURES WERE
NOT CHANGED SIGNIFICANTLY FROM PREV FCSTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 63 76 51 70 / 50 60 30 0
HOBART OK 57 78 49 71 / 30 20 10 0
WICHITA FALLS TX 63 78 54 73 / 60 60 20 10
GAGE OK 51 74 44 69 / 20 0 10 0
PONCA CITY OK 63 77 49 70 / 50 50 30 0
DURANT OK 68 76 59 75 / 60 80 80 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ006>008-011>013-
015>048-050>052.
TX...FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>090.
&&
23/23/23Hazardous weather outlook, May 9, 4:36 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 436 PM CDT SAT MAY 9 2015 OKZ004>048-050>052-TXZ083>090-102130- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 436 PM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A ENHANCED RISK OF SEVERE STORMS ACROSS PARTS OF SOUTHERN OKLAHOMA...AND ALL OF WESTERN NORTH TEXAS THROUGH TONIGHT. LOCATION... THE ENHANCED RISK AREA IS GENERALLY SOUTH OF A LINE FROM HOLLIS TO HOBART TO CHICKASHA TO PAULS VALLEY TO ADA TO COALGATE. THIS INCLUDES ALL OF WESTERN NORTH TEXAS. A SLIGHT RISK COVERS THE REST OF CENTRAL...WESTERN...AND NORTHERN OKLAHOMA. TIMING... THE MOST SIGNIFICANT SEVERE THUNDERSTORMS ARE EXPECTED IN THE ENHANCED RISK AREA THROUGH 10 PM THIS EVENING. THE RISK FOR SEVERE STORMS IS EXPECTED TO DECREASE AFTER 10 PM THIS EVENING...BUT WILL CONTINUE THROUGHOUT THE NIGHTTIME HOURS. IMPACTS... ...HEAVY RAINFALL AND FLOODING... ...VERY LARGE HAIL UP TO BASEBALL... ...DAMAGING WINDS UP TO 70 MPH... ...FEW TORNADOES THROUGH THIS EVENING MAINLY ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA... .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT...BUT ESPECIALLY BEFORE 10 PM THIS EVENING...WHEN THE MORE SIGNIFICANT SEVERE THREAT IS EXPECTED. DISCUSSION... THE SEVERE WEATHER AND FLOODING THREATS THROUGH TONIGHT REMAIN VERY UNCERTAIN. SOME SIGNIFICANT SEVERE THUNDERSTORMS MAY OCCUR THROUGH THIS EVENING...MAINLY ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA WHERE THE AIR IS MOST UNSTABLE. VERY LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES ARE POSSIBLE. A FEW SUPERCELLS MAY OCCUR IN THESE AREAS AND TRANSITION TO CLUSTERS OR LINES. THERE IS A CHANCE THAT A FEW SIGNFICANT SEVERE THUNDERSTORMS MAY FORM OR MOVE INTO WESTERN OKLAHOMA THIS EVENING...MAINLY IN THE 7 PM TO MIDNIGHT TIME FRAME. VERY LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES MAY BE POSSIBLE WITH THIS ACTIVITY. A FEW SUPERCELLS MAY OCCUR IN WESTERN OKLAHOMA AND TRANSITION TO CLUSTERS OR LINES LATER THIS EVENING AS THE LOW LEVEL JET INCREASES. AFTER MIDNIGHT TONIGHT...OVERALL...THE CHANCES FOR SEVERE STORMS WILL DECREASE...HOWEVER THERE WILL BE SOME THREAT FOR SEVERE HAIL... DAMAGING WINDS...AND PERHAPS TORNADOES. STORMS MAY ORGANIZE INTO LARGE CLUSTERS OR LINES. .HEAVY RAIN... ADDITIONAL HEAVY RAIN WILL OCCUR IN SOME AREAS THROUGH TONIGHT WHICH COULD LEAD TO FLASH FLOODING. RIVER FLOODING WILL ALSO OCCUR THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... SEVERE STORMS WILL REMAIN IN THE FORECAST SUNDAY...AS THE STRONG STORM SYSTEM SLOWLY MOVES THROUGH THE REGION. STRONG TO POTENTIALLY SEVERE STORMS MAY BE ONGOING SUNDAY MORNING...BUT A MORE SUBSTANTIAL THREAT OF SEVERE STORMS WILL DEVELOP DURING THE MID TO LATE AFTERNOON HOURS AHEAD OF A SLOW MOVING FRONT. ADEQUATE INSTABILITY AND WIND SHEAR WILL BE PRESENT FOR VERY LARGE HAIL AND DAMAGING WINDS. A LOW TORNADO THREAT WILL ALSO EXIST WITH ANY STRONGER STORMS. STORMS WILL LIKELY LINGER INTO SUNDAY NIGHT AS THEY SLOWLY MOVE EAST...WITH A BREAK IN THUNDERSTORMS MONDAY. STORMS THEN RETURN TO THE FORECAST LATE TUESDAY NIGHT THROUGH NEXT WEEKEND. SOME STRONG TO SEVERE STORM POTENTIAL MAY EXIST BY LATE NEXT WEEK INTO NEXT WEEKEND. .HEAVY RAIN... VERY HEAVY RAINFALL MAY OCCUR SUNDAY AS SEVERAL ROUNDS OF THUNDERSTORMS MOVE OVER THE SAME AREAS. THIS WILL LIKELY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING CONCERNS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. AUSTIN/EM/MBS
In the hours before
Local storm report, May 9, 6:17 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TORNADO 4 W RANDLETT 34.18N 98.53W
05/09/2015 COTTON OK TRAINED SPOTTER
SPOTTER REPORTED A STOVEPIPE CROSSING THE ROAD LESS THAN
HALF A MILE IN FRONT OF HIM.
&&
MDAYLocal storm report, May 9, 6:33 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TORNADO 2 N WILLIS 33.92N 96.83W
05/09/2015 MARSHALL OK TRAINED SPOTTER
&&
MDAYLocal storm report, May 9, 6:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TORNADO 2 W RANDLETT 34.18N 98.50W
05/09/2015 COTTON OK TRAINED SPOTTER
TORNADO REPORTED NEAR THE I-44 AND HIGHWAY 70
INTERSECTION JUST WEST OF RANDLETT.
&&
MDAYSpecial weather statement, May 9, 6:50 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 650 PM CDT SAT MAY 9 2015 OKZ014-021-100015- ROGER MILLS OK-BECKHAM OK- 650 PM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGER MILLS AND NORTHWESTERN BECKHAM COUNTIES UNTIL 715 PM CDT... AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF SWEETWATER...MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HALF DOLLAR SIZE HAIL... WIND GUSTS TO NEAR 60 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING IS ISSUED OR IF STORMS THREATEN YOU. && LAT...LON 3558 10000 3571 9984 3536 9970 3530 10000 TIME...MOT...LOC 2349Z 244DEG 31KT 3540 10005
Local storm report, May 9, 7:03 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
703 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL GRANDFIELD 34.23N 98.69W
05/09/2015 E1.00 INCH TILLMAN OK EMERGENCY MNGR
VIA MEDIA
&&
MAHALELocal storm report, May 9, 7:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 1 NNE TEMPLE 34.29N 98.23W
05/09/2015 E1.25 INCH COTTON OK TRAINED SPOTTER
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Jefferson, Stephens | 39 min |
| May 9, 7:23 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Grady, Jefferson, Stephens | 112 min |
| May 9, 7:33 PM CDT | Tornado Warning | OUN | Atoka, Bryan | 27 min |
| May 9, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 11 min |
| May 9, 7:44 PM CDT | Tornado Warning | OUN | Atoka, Bryan | 31 min |
| May 9, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 30 min |
| May 9, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, McClain, Stephens | 46 min |
| May 9, 8:24 PM CDT | Special Weather Statement | OUN | Atoka | 36 min |
| May 9, 8:25 PM CDT | Flash Flood Warning | OUN | Carter, Cleveland, Garvin, McClain, Murray, Pontotoc and 2 more | 3 hr |
| May 9, 8:32 PM CDT | Special Weather Statement | OUN | Custer | 28 min |
| May 9, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Murray, Pottawatomie | 46 min |
| May 9, 9:06 PM CDT | Special Weather Statement | OUN | Custer | 24 min |
| May 9, 9:07 PM CDT | Special Weather Statement | OUN | Atoka | 23 min |
| May 9, 9:23 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Garvin, Murray, Pontotoc | 52 min |
| May 9, 9:32 PM CDT | Flash Flood Warning | OUN | Coal, Garvin, Hughes, McClain, Murray, Pontotoc and 2 more | 3 hr |
| May 9, 10:16 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 44 min |
| May 9, 10:38 PM CDT | Special Weather Statement | OUN | Harper | 37 min |
| May 9, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 49 min |
| May 9, 10:51 PM CDT | Special Weather Statement | OUN | Hughes | 24 min |
| May 9, 11:22 PM CDT | River Flood Warning | OUN | Hughes, Seminole | 58 hr |
| May 9, 11:34 PM CDT | Special Weather Statement | OUN | Coal | 26 min |
| May 10, 12:03 AM CDT | Special Weather Statement | OUN | Coal | 42 min |
| May 10, 12:17 AM CDT | River Flood Warning | OUN | Caddo, Garvin, Grady | 51 hr |
| May 10, 3:15 AM CDT | River Flood Warning | OUN | Atoka | 4 days |
| May 10, 5:04 AM CDT | Special Weather Statement | OUN | Comanche, Greer, Jackson, Kiowa, Tillman | 56 min |
| May 10, 5:35 AM CDT | River Flood Warning | OUN | Hughes | 12 hr |
| May 10, 5:37 AM CDT | Special Weather Statement | OUN | Carter, Jefferson, Stephens | 53 min |
| May 10, 5:58 AM CDT | Special Weather Statement | OUN | Caddo, Kiowa, Washita | 32 min |
| May 10, 7:30 AM CDT | Special Weather Statement | OUN | Seminole | 30 min |
| May 10, 8:02 AM CDT | Flash Flood Warning | OUN | Hughes, Pontotoc, Seminole | 3 hr |
| May 10, 8:05 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 40 min |
| May 10, 8:12 AM CDT | Special Weather Statement | OUN | Bryan | 33 min |
| May 10, 8:30 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 45 min |
| May 10, 9:03 AM CDT | River Flood Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 10 hr |
| May 10, 12:09 PM CDT | Special Weather Statement | OUN | Marshall | 36 min |
| May 10, 12:29 PM CDT | Special Weather Statement | OUN | Kay | 31 min |
| May 10, 12:30 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray | 45 min |
| May 10, 12:35 PM CDT | Special Weather Statement | OUN | Garfield | 25 min |
| May 10, 12:54 PM CDT | Special Weather Statement | OUN | Coal, Johnston | 51 min |
| May 10, 12:58 PM CDT | Special Weather Statement | OUN | Bryan | 32 min |
| May 10, 1:01 PM CDT | Special Weather Statement | OUN | Kay | 29 min |
| May 10, 1:05 PM CDT | Flash Flood Warning | OUN | Carter, Johnston, Love, Marshall | 3 hr |
| May 10, 1:32 PM CDT | Special Weather Statement | OUN | Kay | 28 min |
| May 10, 1:51 PM CDT | Special Weather Statement | OUN | Bryan | 39 min |
| May 10, 2:02 PM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Johnston, Marshall | 8 hr |
| May 10, 2:07 PM CDT | Special Weather Statement | OUN | Johnston | 38 min |
| May 10, 2:45 PM CDT | Special Weather Statement | OUN | Marshall | 45 min |
| May 10, 3:31 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston | 44 min |
| May 10, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 45 min |
| May 10, 4:09 PM CDT | Tornado Warning | OUN | Bryan | 36 min |
| May 10, 4:31 PM CDT | Flash Flood Warning | OUN | Carter, Johnston, Love, Marshall | 6 hr |
| May 10, 4:37 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 23 min |
| May 10, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Marshall | 30 min |
| May 10, 4:47 PM CDT | Special Weather Statement | OUN | Marshall | 28 min |
| May 10, 4:57 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 48 min |
| May 10, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 32 min |
| May 10, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 50 min |
| May 10, 5:17 PM CDT | Special Weather Statement | OUN | Love, Marshall | 28 min |
| May 10, 5:23 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 37 min |
| May 10, 5:50 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 25 min |
| May 10, 5:53 PM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Coal, Johnston | 4 hr |
| May 10, 5:55 PM CDT | Tornado Warning | OUN | Atoka | 23 min |
| May 10, 6:00 PM CDT | Special Weather Statement | OUN | Marshall | 45 min |
| May 10, 6:05 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Grady, Lincoln, McClain, Oklahoma and 2 more | 115 min |
| May 10, 6:23 PM CDT | Special Weather Statement | OUN | Love | 52 min |
| May 10, 6:45 PM CDT | Special Weather Statement | OUN | Atoka | 45 min |
| May 10, 6:51 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 39 min |
| May 10, 6:53 PM CDT | Special Weather Statement | OUN | Jefferson | 37 min |
Nearby
Tornado Warnings in Oklahoma, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.